MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 5-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 5-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number N266H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic procedure on an unknown date and a suture was used.During the procedure, the suture pulled off the needle.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 03/18/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: according to the information received, during an unknown surgery, the needle was detached from the suture easily.It was not a control release needle.The product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that three opened samples of product code n266 were received for evaluation.The product code is single-armed and the swage and attachment areas were noted to be as expected and marks by use of a surgical instrument could be noted.During the visual inspection of the suture, there is enough impression and insertion at the swaged needle on the suture end.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Visual analysis of another returned sample determined that one an empty winding former and a paper lid of product code n266 were received for evaluation.The product was returned incomplete to ethicon inc for evaluation.Needle or suture was not returned, based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SILK SUTURE 18"(45CM) 5-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11158549
Report Number2210968-2021-00286
Device Sequence Number19001958
Product Code GAP
UDI-Device Identifier10705031047327
UDI-Public10705031047327
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN266H
Device Catalogue NumberN266H
Device Lot NumberMKQ006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/18/2021
Patient Sequence Number1